According to the FDA, there have been 26 incidents of accidental fentanyl exposure since 1997 resulting in ten deaths and twelve cases requiring hospitalization. Most of the cases invovled children. The FDA issued a consumer advisory Thursday reminding parents, caregivers and medical personnel of the deadly consequences posed to children from accidental contact with or ingestion of fentanyl patches. The patches are prescribed for pain and marketed under the name Duragesic. It is imperative that the patches be kept away from children and stored and disposed of carefully.
Author: Sarah Showardhttp://showardlaw.com
Sarah Showard graduated from the University of Maryland in 1985, Magna Cum Laude with a Bachelor of Arts in English-Linguistics and a Certification in Women's Studies. She then graduated from New York University School of Law in 1988. Sarah began practice initially as an insurance defense attorney, and has been representing plaintiffs since 1990.